Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 23, 2006, 9:25 PM MDT for Yuma County, Colorado. It was in force for 65 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2006, 9:25 PM MDT (03:25 UTC)
- Expired
- Apr 23, 2006, 10:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 9:47 PM MDT | HAIL 1 | Yuma, CO | HAIL COVERING THE GROUND |
| Apr 23, 9:50 PM MDT | HAIL 1.75 | 5 W Joes, CO | |
| Apr 23, 9:51 PM MDT | HAIL 0.75 | 9 S Yuma, CO | HAIL LASTED FOR 15 MINUTES |
| Apr 23, 9:55 PM MDT | HAIL 1 | 3 Nw Joes, CO | COCORAHS REPORT |
| Apr 23, 10:02 PM MDT | HAIL 1.75 | Joes, CO | |
| Apr 23, 10:04 PM MDT | HAIL 1 | Joes, CO | HAIL LASTED FOR 10 MINUTES |
| Apr 23, 10:06 PM MDT | TSTM WND DMG | 4 S Yuma, CO | WINDOWS BROKEN AT HOME AND TREE LIMBS DOWN ALONG WITH POWER OUTAGES. 6 INCH HAIL DEPTH ON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 240324
SVRGLD
COC125-240430-
/O.NEW.KGLD.SV.W.0003.060424T0325Z-060424T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
925 PM MDT SUN APR 23 2006
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YUMA COUNTY IN NORTHEAST COLORADO...
* UNTIL 1030 PM MDT
* AT 923 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 22 MILES SOUTHWEST OF
CLARKVILLE TO 11 MILES NORTHWEST OF ABARR TO 10 MILES WEST OF
JOES...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF AKRON TO 23
MILES SOUTHEAST OF AKRON TO 38 MILES SOUTHEAST OF AKRON...MOVING
NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JOES AROUND 935 PM MDT...
KIRK AND ABARR AROUND 940 PM MDT...
HEARTSTRONG AROUND 950 PM MDT...
CLARKVILLE AROUND 955 PM MDT...
IDALIA AND ECKLEY AROUND 1005 PM MDT...
VERNON AROUND 1020 PM MDT...
LAT...LON 4043 10278 3988 10279 3956 10279 3971 10211
4018 10215 4044 10218
$$
KILLINGSWORTH2 follow-up statements
000
WWUS53 KGLD 240356
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM MDT SUN APR 23 2006
COC125-240430-
/O.CON.KGLD.SV.W.0003.000000T0000Z-060424T0430Z/
YUMA CO-
956 PM MDT SUN APR 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR YUMA COUNTY...
AT 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JOES TO ABARR TO 9 MILES
SOUTHWEST OF CLARKVILLE...OR ALONG A LINE EXTENDING FROM 31 MILES
NORTHWEST OF BURLINGTON TO 31 MILES SOUTHEAST OF AKRON TO 27 MILES
EAST OF AKRON...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KIRK BY 1005 PM MDT...
CLARKVILLE AND HEARTSTRONG BY 1010 PM MDT...
ECKLEY BY 1020 PM MDT...
7 MILES WEST OF IDALIA AND 8 MILES WEST OF VERNON BY 1030 PM MDT...
QUARTER SIZED HAIL WAS REPORTED IN YUMA BY EMERGENCY MANAGEMENT AT
949 PM MDT. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT MONDAY
MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.
LAT...LON 4043 10278 3988 10279 3956 10279 3971 10211
4018 10215 4044 10218
$$000
WWUS53 KGLD 240425
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1025 PM MDT SUN APR 23 2006
COC125-240435-
/O.EXP.KGLD.SV.W.0003.000000T0000Z-060424T0430Z/
YUMA CO-
1025 PM MDT SUN APR 23 2006
...THE SEVERE THUNDERSTORM WARNING FOR YUMA COUNTY EXPIRES AT 1030 PM
MDT...
THE LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE
WEAKENED AND ARE NO LONGER SEVERE.
HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH
THIS LINE OF THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT MONDAY
MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.
LAT...LON 4043 10278 3988 10279 3956 10279 3971 10211
4018 10215 4044 10218
$$
KILLINGSWORTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:40 PM MDT, 7 hours 45 minutes earlier.
Area forecast discussion, Apr 23, 1:40 PM MDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 140 PM MDT SUN APR 23 2006 .DISCUSSION...A LARGE MID/UPPER RIDGE CONTINUES ACROSS THE PLAINS STATES WITH A CLOSED LOW OVER THE GREAT LAKES AREA AND ANOTHER CLOSED LOW MOVING EASTWARD ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA. AT THE SURFACE...LOW PRESSURE CONTINUES TO SLOWLY DEEPEN ACROSS SOUTHWEST KANSAS WITH A WARM FRONT LOCATED ACROSS SOUTHERN LOGAN/GOVE COUNTIES EXTENDING EASTWARD ACROSS KANSAS INTO MISSOURI. THE DRY LINE ALSO APPEARS TO BE SHARPENING ALONG THE KANSAS/COLORADO BORDER AREA SOUTH OF INTERSTATE 70. A STRONG LATE APRIL COLD FRONT WAS SURGING SOUTH ACROSS EXTREME WESTERN SOUTH DAKOTA SOUTHWARD INTO SOUTHERN WYOMING DURING THE LATE MORNING HOURS. THE CHALLENGE TONIGHT WILL BE THUNDERSTORM COVERAGE ALONG/NORTH OF THE WARM FRONT AND ADDITIONAL ACTIVITY DEVELOPING ALONG AND BEHIND SURGING COLD FRONT. FRONTAL TIMING WILL ALSO BE A CONCERN...STRONG LEE TROUGH COMBINED WITH SOUTHWEST MID LEVEL FLOW GENERALLY SLOWS THE SOUTHWARD PROGRESSION OF COLD FRONTS ACROSS THE TRI-STATE AREA...HOWEVER DEEP MOIST CONVECTION MAY ALLOW IT SURGE FASTER...SO RELUCTANT TO MAKE MAJOR CHANGES TO TIMING OF THE NAM WHICH APPEARS IN REASONABLE AGREEMENT WITH THE GFS SENDING THE FRONT THROUGH THE NORTHWEST ZONES AROUND MIDNIGHT AND CLEARING THE SOUTHEAST ZONES AT OR SHORTLY AFTER 15Z. RELUCTANT TO LOWER POPS AS WARM FRONTAL BOUNDARY REMAINS IN PLACE THROUGH THE NIGHT AND STRONG COLD FRONT APPROACHES LATE IN THE PERIOD. WILL ADJUST THE EVENING POPS BASED ON OBSERVATIONAL DATA THIS AFTERNOON AND KEEP LIKELY MENTION ACROSS THE NORTH OVERNIGHT. ON MONDAY...STRONG H85 CAA/OVERCAST SHOULD DAMPEN THE DIURNAL CURVE...SOME LOCATIONS MAY REMAIN STEADY OR SLOWLY FALL BEHIND THE COLD FRONT. NAM SUGGESTS WAA/305K ISENTROPIC LIFT ABOVE SHALLOW COOL LAYER...ESPECIALLY ACROSS THE NORTH DURING THE DAY ON MONDAY WHILE THE GFS IS MUCH WEAKER. RELUCTANT TO LOWER/REMOVE MENTION AT THIS TIME AND KEEP THE HIGHEST POPS ACROSS THE NORTH/NORTHWEST WHERE LARGE SCALE ASCENT IS STRONGEST. ANY LINGERING LIGHT RAIN WILL MIX WITH AND CHANGE TO SNOW MONDAY EVENING FROM WEST TO EAST. BASED THE PHASE CHANGE ON FORECAST LOWS WITH THE HIGHEST CONFIDENCE ACROSS THE WEST/NORTHWEST WHERE TEMPERATURES ARE EXPECTED TO PLUNGE INTO THE UPPER 20S. LITTLE OR NO ACCUMULATION IS EXPECTED AT THIS TIME. SUBSIDENCE WILL INCREASE DURING THE DAY ON TUESDAY WITH A MORNING MENTION OF PRECIPITATION AND SOME CLEARING EXPECTED LATE IN THE PERIOD. HIGHS SHOULD REBOUND INTO THE LOWER 50S. SURFACE HIGH PRESSURE BUILDS EASTWARD ON WEDNESDAY AS H5 RIDGING DEVELOPS ACROSS THE ROCKIES. WARMING TEMPERATURES ARE EXPECTED WITH LIGHT SOUTHERLY FLOW BECOMING ESTABLISHED LATE IN THE PERIOD. DAYS 4 THROUGH 7...ABOVE NORMAL TEMPERATURES ARE EXPECTED ON THURSDAY WITH H5 RIDGING/LEE TROUGH ALLOWING A SOUTHWESTERLY LOW LEVEL WIND COMPONENT ACROSS THE SOUTHERN ZONES. STILL PLENTY OF UNCERTAINTY IN TIMING/LOCATION OF THE NEXT TROUGH MOVING VERY SLOWLY ACROSS THE SOUTHWEST STATES...HOWEVER THERE IS MORE CONFIDENCE IN A MORE SOUTHERN SOLUTION WITH THE TROUGH DAMPENING OUT WITH LITTLE OR NO IMPACT ON THE CENTRAL HIGH PLAINS. A CLIPPER SYSTEM WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES ON FRIDAY SENDING A COLD FRONT ACROSS THE AREA. THIS SHOULD ALLOW TEMPERATURES TO REMAIN CLOSER TO CLIMATOLOGY WITH HIGHS RANGING FROM THE UPPER 60S TO MID 70S. SATURDAY AND SUNDAY...MID/UPPER RIDGE AMPLIFIES ACROSS THE NORTHERN ROCKIES WHILE THE CLIPPER SYSTEM BECOMES BETTER ORGANIZED ACROSS THE GREAT LAKES AREA. THIS SHOULD LEAD TO QUIET WEATHER ACROSS THE CENTRAL HIGH PLAINS WITH LIGHT WINDS AND SEASONABLE TEMPERATURES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MCGUIRE
Hazardous weather outlook, Apr 23, 10:40 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SUN APR 23 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT SUN APR 23 2006 /1040 AM MDT SUN APR 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW LEVEL MOISTURE INCREASED OVER THE TRI-STATE AREA THIS MORNING...BUT A DRY LINE WAS DEVELOPING OVER EASTERN COLORADO. AS THE DRY LINE MOVES EAST THROUGH THE AFTERNOON...IT WILL INTERACT WITH AN INCREASINGLY UNSTABLE AIR MASS. MEANWHILE...A WARM FRONT WILL MOVE SLOWLY NORTH...AND EXTEND FROM TRIBUNE TO HILL CITY KANSAS. BOTH OF THESE FEATURES WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT...ESPECIALLY AFTER 4 PM CDT (3 PM MDT). THE BEST CHANCE OF SEVERE STORMS WILL BE ALONG A LINE FROM HILL CITY TO TRIBUNE KANSAS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT RAIN WILL COMBINE WITH LIGHT SNOW MONDAY NIGHT OVER SOUTHWEST NEBRASKA...PARTS OF EASTERN COLORADO...AND EXTREME NORTHWEST KANSAS. SNOW AMOUNTS WILL BE LIGHT...BUT ROADS MAY BECOME SLICK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MAINLY ACROSS NORTHWEST KANSAS. MENTZER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:01 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.